MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GII PS HI FLEX ISRT TR S5-6 9; TRAY, SURGICAL, INSTRUMENT

SMITH & NEPHEW, INC. GII PS HI FLEX ISRT TR S5-6 9; TRAY, SURGICAL, INSTRUMENT
Model Number 71430415
Medical Device Problem Codes Crack (1135); Naturally Worn (2988)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/20/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that the gii ps hi flex isrt tr s5-6 9 is presenting wear and tear.It has chips and cracks.No case related.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
The devices, intended for use in treatment, were returned for evaluation.A visual inspection of the returned device confirmed the stated failure mode.This device has several nicks, scratches, and gouges rendering the device inoperative.The device shows signs of extensive use.A complaint history review found related failures; this failure mode will be monitored for future complaints for any necessary corrective actions.These devices are reusable instruments that can be exposed to numerous surgeries; damage from repeated use can occur.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.Should additional information be received, the complaint will be reopened.We consider this investigation closed.

Brand Name
GII PS HI FLEX ISRT TR S5-6 9
Common Device Name
TRAY, SURGICAL, INSTRUMENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11016811
Report Number1020279-2020-07497
Device Sequence Number4562966
Product Code FSM
UDI-Device Identifier03596010493057
UDI-Public03596010493057
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71430415
Device Catalogue Number71430415
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/16/2021
Initial Date Received by Manufacturer 11/20/2020
Supplement Date Received by Manufacturer04/29/2021
Initial Report FDA Received Date12/16/2020
Supplement Report FDA Received Date05/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1